Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Constant Internal Heat?

  1. #1

    Constant Internal Heat?

    Does anyone else constantly feel internally hot? Since the accident I have am hot all the time...no fever...just hot...head to toes. My face is bright red most of the time and I freeze my family out of the house and car all the time.

  2. #2
    Hi Walkingagain,
    Yes I have experienced being hot a lot. I think mine has several different causes. first off my bowell and bladder contract and spasm a lot. This generates a lot of internal heat as all that smooth muscle forcefully contracts over and over. I had botox in the bladder a couple of months ago which has quieted the bladder and subsequently helped a bit with the body heat some.
    I also feel that my sympathetic nervous system has gotten tied up with the pain and is causing me to be hot and sweat more than normal. I get sweating in unusual patterns like only on the left side of my head and torso at times.
    thridly I think some of my medication is to blame. If my pain levels go through the roof and I increase my oxycodone i don't sweat/heat all that much more. If I increase the methadone rather than the oxy I get more sweating and body heat.
    My family understands especially when they can see the really odd sweat patterns on my shirt.
    Dave

  3. #3
    Dave, Thank you for posting! At least I know I'm not the only one on fire!

    Do you take ditropan xl for your bladder? I know this is a stupid question but how did you know you were having bladder spasms? When I was first injuried I constantly had problems with peeing accidents, but I'm almost positive that was because I had constant UTI's. Now I don't have many UTI's so I have almost no problems with pee accidents...so I wonder if I can get off the ditropan! I actually have wondered if I could go on my own without the ditropan. However my bladder seems like it is constantly on fire so maybe I need more ditropan (because maybe the heat is from spasms)? I have never heard of botox in on the bladder, but would try it to get rid of some of this heat.

    My pain is out of control right now and could be causing extra heat. I think I'm getting ready to have a kyphosis surgery so maybe that will help. I only take loratabs..I don't know if these make you run hot? Does the methadone and oxy really help your pain?

    Thanks again

  4. #4
    Senior Member fromnwmont's Avatar
    Join Date
    Oct 2011
    Location
    Northwest Montana
    Posts
    442
    Like you I now like the house in the low 60s & I still sleep with no blanket granted some of that is because anything touching my legs drives me nuts! But for me loritabs make me sweat buckets I am currently take methadone & oxy. Still feel like a steam engine but less flooding of the pores.

  5. #5
    fromnwmont, thanks for the info on the loratabs making you run hot. Maybe I should switch my pain meds. I really don't know how much relief the loratabs give me anyway.

  6. #6
    Walkingagain.
    The first year after my injury I did not leak a drop. Then it started to slowly leaking which progressed to almost constant spasms. The spasms where tied in with my emotions. Anything that would cause a strong emotional response would agravate my bladder. It got to be very disturbing. The botox has helped with that a lot. Does your bladder spasm any that you know of?
    Before the botox the spasms where to strong for drugs like ditropan to work. Now the botox seems to work well on the weakers spasms I now experience. You might try cutting your ditrpan dose back and see how it goes. If it is not helping you there is no sense in taking it and putting up with the side effects, dry mouth, sleepy.
    One thing you might try is clonidine. This drug blocks the sympathetic nervous system and might help you with your heat problem. I tired it and it did help but only for a few weeks then I became tolerant to the effect. Hope you get some releif soon with summer coming on.
    Dave

  7. #7
    Dave,

    Thank you! The summers are brutal 100 plus temps until the end of September! Your bladder is as emotional as my colon! LOL!

    Well I'm not sure my bladder has spasms. I have never had it checked. The strange thing is after about a year or two of UTI's and constant bladder leaks I began getting onto the toilet and cathing. Now when (which is rare) I get a UTI or overfill my bladder (not so rare)and get onto the toilet I can start going on my own a little. The weird part is that it doesn't start to leak until I get my pants down and onto the toilet. I have no clue what all this means, but it makes me wonder if like you said I cut down on the ditropan, would I find I didn't need it and possibly could I actually go on my own a little? Or am I having extreme spasms but no leaks and getting overheated? I guess I should play with my dose and see what happens.

    I've never heard of clonidine. I'm a sheltered SCI! I might try that. Did it cause you any side effects?

  8. #8
    Walking,
    My bowel emotion contracts also but not quite as much as the bladder did. If you are getting a lot of bowell contraction that could be contributing to your internal heat problem. The only side effects I had from the clonidine where it made me sleepy. go slow with this drug though. it comes in a tablet and a patch. I started with the tablets and cut them in half at first it was so strong.
    Your bladder can contract on reflex or you just might be getting some function back there. cut your dose and really concentrate when you, urinate/first sit down, for the next few weeks and see what happens. Just might be a miracle.
    Dave

  9. #9
    Senior Member fromnwmont's Avatar
    Join Date
    Oct 2011
    Location
    Northwest Montana
    Posts
    442
    I forgot to mention I take cymbalta & lyrica. Recently they tripled the dosage on lyica which seems to also contribute to my sweating/ night sweats especially granted I have intense dreams " running from something" could make movies from my dreams!!

  10. #10
    drutland,
    Thank you for the info. When I get a few days at home I'm gonna try to cut the ditropan and see what happens.

Similar Threads

  1. Replies: 1
    Last Post: 01-05-2009, 02:00 PM
  2. ROM for internal hip rotation
    By wheelman21 in forum Care
    Replies: 1
    Last Post: 10-30-2006, 03:00 AM
  3. internal dvdrw drive
    By rollin64 in forum Computers
    Replies: 17
    Last Post: 08-16-2006, 05:46 PM
  4. internal hemorrhoids--what to do?
    By Sebastiang in forum Care
    Replies: 7
    Last Post: 12-21-2005, 06:49 PM
  5. Replies: 0
    Last Post: 05-11-2003, 05:33 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •